Indiana, 2008Tornado and Damaging Winds in Indiana, February 5, 2008
February 5, 2008 · NWS IND · 33 events in 10 counties and zones
Severe weather moved across central Indiana. The main damage was caused by straight line winds, however an EF1 tornado also occurred in Greene County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 33
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe weather moved across central Indiana. The main damage was caused by straight line winds, however an EF1 tornado also occurred in Greene County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 5, 5:55 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 5, 5:55 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
555 PM EST TUE FEB 5 2008
.AVIATION...
DISCUSSION FOR THE 00Z TAFS
TRWS EXPECTED TO INCRS IN CVRG DURING THE EVENING PER REGIONAL AND
NATIONAL RADAR TRENDS. OTHERWISE...MOSTLY IFR CIGS TNGT IMPVG TO
MVFR MID MORNING TOMORROW. VSYS ALSO EXPECTED TO BE IFR THROUGH THE
PD...WHILE WINDS GUSTING TO 25 MPH BY LATE EVE WL SHIFT FM THE ENE
TO THE SE TO THE SW AS THE SFC LOW LIFTS ACRS THE QUASI-STNRY
BOUNDARY ACRS SRN INDIANA TNGT. COULD STILL SOME RWS AROUND TOWARD
12Z AND TOMORROW...BUT BULK OF THE RAINFALL SHOULD BE OVER.
&&
.DISCUSSION...
FOCUS ON THIS FORECAST WILL REMAIN ON SEVERE AND FLOOD CONCERNS IN
THE NEXT 24 HOURS.
THE CURRENT SETUP SHOWS A WARM FRONT REMAINING SOUTH OF CENTRAL
INDIANA. TEMPERATURES HAVE REMAINED IN THE 30S TO LOW 50S ACROSS
THE AREA. THE SUNSHINE AND WARMER TEMPERATURES REMAINS TO OUR
SOUTH...SO SURFACE BASED CONVECTION DOES NOT APPEAR VERY LIKELY
ACROSS MOST OF THE AREA EXCEPT THE FAR SOUTH. THE KEY WILL BE HOW
FAR SOUTH THIS WARM FRONT PUNCHES LATE THIS AFTERNOON. THE AFTERNOON
SOUNDINGS IN THE WARM SECTOR SHOW THAT WHILE THERE IS A LOT OF
CAPE...THERE HAS ALSO BEEN A VERY STRONG CAP...IN FACT STRONGER
THAN WHAT THE MODELS HAD PREVIOUSLY INDICATED. H7 TEMPS WERE
SEVERAL DEGREES WARMER FROM ACTUAL OBSERVATIONS VS WHAT THE MODELS
HAD INDICATED. BUT AT THE TIME OF WRITING...SURFACE BASED
CONVECTION WAS BEGINNING TO RAPIDLY DEVELOP IN SOUTHEAST MISSOURI
IN THE WARM SECTOR.
THE GREATER CONCERN FOR SEVERE WEATHER WILL APPEAR TO BE AFTER
MIDNIGHT AS THE LOW CROSSES THE AREA WITH A POSSIBLE SQUALL LINE
AND DAMAGING WIND BEING THE GREATEST THREAT. WILL TRY AND ACCOUNT
FOR THIS IN THE GRIDS AND NOT MENTION POSSIBLE SEVERE WEATHER IN
THE GRIDS UNTIL LATER THIS EVENING RATHER THAN THIS AFTERNOON.
HEAVY RAIN WILL BE AN ADDITIONAL THREAT AS WELL AS ALL MODELS AND
HPC QPF CONTINUE TO INDICATE 1 TO 2 OR 3 INCHES OF RAIN POSSIBLE
TONIGHT. WITH THAT IN MIND WILL CONTINUE THE FLOOD WARNING FOR THE
REST OF TONIGHT. TEMPERATURES WILL BE ANOTHER ISSUE WITH REGARDS
TO WHEN THE COOLER AIR ARRIVES. THE NEWEST MODEL RUNS ARE
CONSIDERABLY WARMER THAN THE OLDER RUNS. AT THIS POINT...THE
THREAT OF SNOW BEHIND THE SYSTEM SEEMS GREATLY DIMINISHED. WILL
CHANGE THE FORECAST TO KEEP IT WARMER FOR LONGER TONIGHT...WITH
THE BEST COLD ADVECTION NOT LIKELY TO HAPPEN UNTIL AFTER 12Z ON
WEDNESDAY.
EXTENDED DISCUSSION /SATURDAY THROUGH TUESDAY/ THE MAIN FEATURE
DURING THE EXTENDED WILL BE ANOTHER TURN TO COLDER WEATHER OVER
THE WEEKEND. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA ON
SATURDAY. WILL BRING IN A CHANCE OF SHOWERS AHEAD OF IT. AFTER
FROPA WILL CHANGE THE CHANCE TO SNOW SHOWERS. 850 MB TEMPS DROP TO
-20 TO -24 ON SUNDAY. TEMPS THEN STAY COLD THROUGH THE END OF THE
EXTENDED PERIOD.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-035>049-
051>057-060>065-067>072.
&&
EXTENDED...SH
AVIATION...MK
SHORT TERM...LAJ
Hazardous weather outlook, Feb 5, 4:34 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
434 PM EST TUE FEB 5 2008
INZ039>042-044>049-051>057-060>065-067>072-062145-
HAMILTON-MADISON-DELAWARE-RANDOLPH-PARKE-PUTNAM-HENDRICKS-MARION-
HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-
GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
434 PM EST TUE FEB 5 2008
...FLOOD WARNING IN EFFECT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.
.DAY ONE...TONIGHT.
THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT WITH
DAMAGING WINDS AND ISOLATED TORNADOES BEING THE PRIMARY THREATS.
WIDESPREAD HEAVY RAIN IS EXPECTED TO PRODUCE WIDESPREAD
FLOODING...INCLUDING FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SIGNIFICANT FLOODING IS EXPECTED ON THE WHITE...EAST FORK
WHITE...WABASH...AND OTHER CENTRAL INDIANA RIVERS. CHECK THE
LATEST FLOOD STATEMENT FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND OVERNIGHT.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT ANY FLOODED ROADWAYS OR
EXCESSIVE RAINFALL.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
INZ021-028>031-035>038-043-062145-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-VERMILLION-
434 PM EST TUE FEB 5 2008
...FLOOD WARNING IN EFFECT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL
INDIANA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. WIDESPREAD HEAVY RAIN
IS EXPECTED TO PRODUCE WIDESPREAD FLOODING...INCLUDING FLASH
FLOODING. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SIGNIFICANT FLOODING IS EXPECTED ON THE WHITE...EAST FORK
WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST
FLOOD STATEMENT FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPOTTERS ARE ENCOURAGED TO REPORT FLOODED ROADWAYS OR EXCESSIVE
RAINFALL.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
Thunderstorm Wind, Knox
- When
- February 5, 8:30 PM EST
- Where
- Knox County, Freelandville to Bicknell
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Newspaper
- Coordinates
- 38.870, -87.300
Two houses sustained significant damaged due to damaging thunderstorm winds. At one house the roof came off, the garage was destroyed, and both cars in the garage were destroyed. At the other house the garage was pulled away from the south side of the house and ended up on the north side. The garage doors were wrapped around trees and seven large pine trees were destroyed. The front porch also sustained damage. Several utility poles were also knocked down and damaged occurred to the roof of a high school. The scoreboard at the high school was destroyed.
Thunderstorm Wind, Vigo
- When
- February 5, 8:43 PM EST
- Where
- Vigo County, Terre Haute
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 39.470, -87.400
A television station reported a damaging thunderstorm wind gust in Terre Haute.
Thunderstorm Wind, Vigo
- When
- February 5, 8:45 PM EST
- Where
- Vigo County, 0.75 mi W of Terre Haute
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.470, -87.414
A damaging thunderstorm wind gust was estimated at North 3rd Street in Terre Haute.
Thunderstorm Wind, Vigo
- When
- February 5, 8:45 PM EST
- Where
- Vigo County, New Goshen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.580, -87.330
A damaging thunderstorm wind gust was estimated in New Goshen.
Thunderstorm Wind, Vigo
- When
- February 5, 8:45 PM EST
- Where
- Vigo County, Terre Haute
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.470, -87.400
Multiple power lines were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Vigo
- When
- February 5, 8:48 PM EST
- Where
- Vigo County, 1.34 mi ESE of Sycamore Park
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.494, -87.406
A tree fell, due to damaging thunderstorm winds, against a garage and damaged the roof of the garage.
Thunderstorm Wind, Vigo
- When
- February 5, 8:50 PM EST
- Where
- Vigo County, 0.61 mi W of Shephardsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.599, -87.431
A utility shed was thrown 50 feet across a road due to damaging thunderstorm winds. The shed went through a two week old fence.
Thunderstorm Wind, Vermillion
- When
- February 5, 8:50 PM EST
- Where
- Vermillion County, 0.65 mi ESE of Fairview Park
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 39.677, -87.408
Damaging thunderstorm winds broke utility poles and power lines in addition to causing uprooted trees.
Thunderstorm Wind, Vigo
- When
- February 5, 8:51 PM EST
- Where
- Vigo County, 2.56 mi SW of Shephardsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.578, -87.459
A two foot diameter tree was reported down at New Goshen Avenue and Highway 150 due to damaging thunderstorm winds.
Thunderstorm Wind, Vermillion
- When
- February 5, 8:51 PM EST
- Where
- Vermillion County, 0.87 mi SW of Clinton
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.660, -87.410
Numerous trees and power lines were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Vigo
- When
- February 5, 8:51 PM EST
- Where
- Vigo County, Terre Haute
- Measured
- 71 kt (82 mph) measured gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 39.470, -87.400
Numerous trees and power lines were reported down in the northern parts of Terre Haute due to damaging thunderstorm winds.
Thunderstorm Wind, Putnam
- When
- February 5, 9:12 PM EST
- Where
- Putnam County, 1.43 mi S of Brick Chapel
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.699, -86.870
Three miles north of Greencastle on Route 231 a structure sustained significant damage due to damaging thunderstorm winds. Debris was spread across Route 231 and due to this debris the road was closed.
Thunderstorm Wind, Putnam
- When
- February 5, 9:12 PM EST
- Where
- Putnam County, 3 mi N of Greencastle
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 39.693, -86.870
Trees and power lines were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Clay
- When
- February 5, 9:15 PM EST
- Where
- Clay County, 0.69 mi S of Brazil
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 39.520, -87.120
A fence was blown down due to damaging thunderstorm winds.
Thunderstorm Wind, Putnam
- When
- February 5, 9:15 PM EST
- Where
- Putnam County, Roachdale
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.850, -86.800
Damaging thunderstorm winds were measured at North Putnam Middle School.
Tornado, Greene
- When
- February 5, 9:15 PM EST to 9:19 PM EST
- Where
- Greene County, 1.21 mi WSW of Bloomfield to 1.6 mi N of Bloomfield
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 50 yd
- Property damage
- $1.3 million
- Reported by
- NWS Storm Survey
- Coordinates
- 39.020, -86.949
The path of the storm began just south of the town's water treatment plant, continued northeast through town, and lifted around three miles north of town. Wind speeds were estimated around 100 mph. Several dozen homes, garages, and outbuildings received significant wall and roof damage. Significant damage also occurred at the Bloomfield Elementary School. Numerous trees were also uprooted or snapped by the high winds. Power lines were reported down across the area. Damage estimate given was estimated by the Greene County Emergency Management Agency.
Thunderstorm Wind, Putnam
- When
- February 5, 9:20 PM EST
- Where
- Putnam County, 2.81 mi S of Fincastle
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 39.760, -86.890
Damaging thunderstorm winds caused structural damage to trailers at Route 231 and US Route 36. Cars were also overturned and several trees were reported down due to the damaging thunderstorm winds.
Thunderstorm Wind, Putnam
- When
- February 5, 9:20 PM EST
- Where
- Putnam County, 0.58 mi S of Bainbridge
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.762, -86.819
The Bainbridge Fire Department building was damaged due to damaging thunderstorm winds. The downburst winds lifted the overhang of the roof's west end and completely separated the roof from the walls. Tangled aluminum roof material was tossed northeast and insulation was splattered on the home just east of the firehouse. The department's radio antenna was also destroyed. Just south of the firehouse, across county road 700 North, a barn was destroyed by the high wind.
Thunderstorm Wind, Putnam
- When
- February 5, 9:20 PM EST
- Where
- Putnam County, Roachdale
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 39.850, -86.800
A modular home was blown nearly 10 feet off its foundation and into a carport due to damaging thunderstorm winds.
Thunderstorm Wind, Putnam
- When
- February 5, 9:20 PM EST
- Where
- Putnam County, 0.94 mi N of Brick Chapel
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Newspaper
- Coordinates
- 39.734, -86.871
Severe thunderstorm winds blew the roof off of a historic barn. The barn was a total loss.
Thunderstorm Wind, Putnam
- When
- February 5, 9:20 PM EST
- Where
- Putnam County, 2.02 mi ENE of Clinton Falls
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 39.728, -86.933
A carport was blown on its side and metal was ripped from several homes in the Van Bibbler Lake area due to damaging thunderstorm winds.
Thunderstorm Wind, Martin
- When
- February 5, 10:18 PM EST
- Where
- Martin County, 0.54 mi W of Shoals
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 38.670, -86.790
Homes and barns were reported damaged due to damaging thunderstorm winds. Trees were also reported down in the Lost River Township near Shoals.
Thunderstorm Wind, Putnam
- When
- February 5, 10:20 PM EST
- Where
- Putnam County, 1.89 mi E of Brunerstown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 39.655, -86.965
Tin roofs were lifted off several buildings and a few trees and tree limbs were reported down due to damaging thunderstorm winds.
Thunderstorm Wind, Clay
- When
- February 5, 10:40 PM EST
- Where
- Clay County, 0.69 mi S of Brazil
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 39.520, -87.120
A McDonalds sign was blown down due to damaging thunderstorm winds.
Thunderstorm Wind, Lawrence
- When
- February 5, 11:10 PM EST
- Where
- Lawrence County, 0.88 mi NW of Mitchell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 38.740, -86.480
An outbuilding and trees were damaged from damaging thunderstorm winds.
Thunderstorm Wind, Lawrence
- When
- February 5, 11:10 PM EST
- Where
- Lawrence County, Mitchell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 38.730, -86.470
A house had the windows shattered in it due to damaging thunderstorm winds. The storm also detached a wrap-around porch, leveled a garage, and destroyed a shelter house. A Harley motorcycle was smashed in the leveled garage. The roof of the house was damaged when it was picked up and moved two inches from its original location.
Thunderstorm Wind, Lawrence
- When
- February 5, 11:10 PM EST
- Where
- Lawrence County, Mitchell
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Newspaper
- Coordinates
- 38.730, -86.470
A modular home moved 5 feet off its foundation due to damaging thunderstorm winds. A nearby barn was also damaged during this event. A board was wedged three feet into the ground due to the winds.
Thunderstorm Wind, Jackson
- When
- February 5, 11:18 PM EST
- Where
- Jackson County, Seymour
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.970, -85.900
Downtown Seymour was without power due to damaging thunderstorm winds.
Thunderstorm Wind, Jackson
- When
- February 5, 11:20 PM EST
- Where
- Jackson County, Cortland
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 38.970, -85.970
A roof was blown off of a home in Cortland due to damaging thunderstorm winds.
Thunderstorm Wind, Jackson
- When
- February 5, 11:20 PM EST
- Where
- Jackson County, Acme to Cortland
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $160,000
- Reported by
- Newspaper
- Coordinates
- 38.980, -86.050
In the Cortland and Acme areas, damage was reported to more than a dozen homes, barns, and outbuildings due to damaging thunderstorm winds. A semitrailer that was used to haul hay was also knocked over.
Thunderstorm Wind, Jackson
- When
- February 5, 11:20 PM EST
- Where
- Jackson County, 0.27 mi NW of Cortland
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.973, -85.974
Several trees fell onto State Road 258 west of Cortland due to damaging thunderstorm winds.
Thunderstorm Wind, Decatur
- When
- February 5, 11:50 PM EST
- Where
- Decatur County, 0.44 mi NW of Letts to 2.03 mi NE of Greensburg
- Measured
- 87 kt (100 mph) estimated gust
- Property damage
- $260,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.235, -85.575
A microburst caused damage to numerous structures in Decatur County including a church steeple and roof, two mobile homes, three pick up trucks, trees, power lines, a school bus, two semi trailers, a barn, two businesses, a fence, and a few houses.
Thunderstorm Wind, Decatur
- When
- February 5, 11:59 PM EST
- Where
- Decatur County, Greensburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 39.330, -85.480
Trailers were blown over, a house under construction collapsed, large trees were uprooted, and utility poles were snapped due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Tennessee, February 5 to 6, 200824 deaths · 76 injured · $37 million · EF3 · 50 events
- Tornadoes and Hail in Arkansas, February 5, 200814 deaths · 175 injured · $137 million · EF4 · 39 events
- Tornadoes and Hail in Tennessee, February 5, 20089 deaths · 84 injured · $231 million · EF4 · 53 events
- Tornadoes and Flash Flooding in Kentucky, February 5 to 6, 20084 deaths · 16 injured · $17 million · EF3 · 66 events
- Tornadoes and Hail in Kentucky, February 5, 20083 deaths · 27 injured · $26 million · EF3 · 21 events
- Tornadoes and Hail in Mississippi, February 5 to 6, 200818 injured · $64 million · EF3 · 30 events
- Winter Weather in Texas, February 5, 20082 deaths · 5 injured · $15,000 · 1 event
- Flooding in Indiana, February 5 to 29, 20086 injured · $2.1 million · 42 events
- Tornadoes and Hail in Missouri, February 5, 2008$520,000 · EF2 · 10 events
- Lightning Strike in Ohio, February 5, 20081 death · 1 event
- Tornadoes and Hail in Arkansas, February 5, 20084 injured · $309,000 · EF1 · 19 events
- Tornadoes and Hail in Arkansas, February 5, 2008$1.7 million · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79505, 78801, 78803, 78804, 79503, 79504, 79497, 79499, 78787, 78805, 78807, 78789, 78832, 78790, 78808, 78820, 78792, 78829, 78835, 78837, 79495, 78793, 79496, 78794, 78795, 79498, 79500, 78796, 78797, 79501, 79502, 79506, 78798.